Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

T-4

Posted Dec 01 2009 10:05pm


As of today, I have been taking Tamoxifen for exactly one year. One down and 4 to go. I don't know why 5 is the magic number, but it is what my doctor has recommended. I do know that a higher percentage of recurences happen within the first 18-24 months of initial diagnosis, but after that, the risk kind of levels off.

For the most part, I don't have significant side effects from Tamoxifen aside from hot flashes and night sweats from being in chemo-induced menopause. I do sometimes have joint pain, especially in my ankles. But that's it really. Oh and I can't eat grapefruit as it interacts with the drug. A minor nuisance to give up grapefruit and grapefruit juice for 5 years.

It is hard to imagine that a tiny little white pill is responsible for such a big role in my body. Its role is to keep the estrogen from attaching onto any cell that might consider becoming a cancer cell. In theory, because I had chemo and radiation, I should have no cancer cells in my body so there should be nothing for any estrogen to attach onto.

I am glad to have yet another milestone under my belt.
Post a comment
Write a comment:

Related Searches